MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XT20BS35NGF855N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation and upon an initial visual inspection of the trach it was noted that the valve was not properly placed inside the balloon.While the investigation notes that this was affecting the inflation and deflation of the cuff by slowing it, it was also noted that during decontamination, the interior areas of the tube were cleansed, and the valve was manually manipulated which may have altered its position from how the customer had originally sent it (this has since been discussed with the decontamination facility and has been addressed to avoid this issue in the future).Once the valve was reinserted into the balloon to its correct position there was significantly quicker inflation and deflation.It is possible that the decontamination process affected this product.However, the cause of the complaint, the cuff was not inflating, could not be determined.During production, all cuffed products are leak-tested at two separate points, including one inspection at the very end of the manufacturing process, both checks would likely have discovered any issues related to inflation and deflation of the cuff (including any issue with the valve being placed incorrectly) during these check points before it shipped to the customer.Root cause could not be defined with confidence.Product is accepted based on meeting specification requirements.Inspections and tests are conducted by trained operators through 100 percent screening inspection before shipment.A device history record (dhr) review indicated that a rework may be related (replace neck flange).One of the two trachs from this lot were reworked during the assembly process.It is unclear which piece had this replacement done, however, it is possible that rework done on this part of the product could affect the airflow to the cuff and prevent proper inflation.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the cuff was not inflating.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15464361
Report Number3012307300-2022-20088
Device Sequence Number17858544
Product Code JOH
UDI-Device Identifier15019517221954
UDI-Public15019517221954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberXT20BS35NGF855N
Device Catalogue NumberXT20BS35NGF855N
Device Lot NumberSS027324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown